Volume 8, No. 1, April 2009

 

Constant Best-Response Functions: Interpreting Cournot
Zivan Forshner
Department of Economics, University of Haifa, Israel
Oz Shy
Research Department, Federal Reserve Bank of Boston, U.S.A.
Abstract
Following Amir and Grilo (1999), we characterize a class of demand functions that generate constant quantity best-response functions. We examine implications of constant best-response functions for the invariance of equilibrium outcomes with respect to the assumed market structure of quantity games. We argue that, unlike the class of linear demand functions, this class of demand functions supports the pure interpretation of Cournot conjectures.
Key words: constant best-response functions; Cournot equilibrium; Cournot conjectures; Stackelberg equilibrium
JEL classification: C72; D43

Back